Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 16, NWS Binghamton, NY

June 11, 2001Pike County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2001, 7:55 PM EDT for Pike County, Wayne County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 7:55 PM EDT (23:55 UTC)
Expired
Jun 11, 2001, 9:00 PM EDT
In force
65 min
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Pike County, PA, Wayne County, PA

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:00 PM EDTHail 0.75Honesdale, PASKYWARN storm spotters reported 3/4 inch hail in Lake Township.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS51 KBGM 112358
SVRBGM
PAC103-127-120100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
755 PM EDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN NORTHEAST PENNSYLVANIA.
  PIKE COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 900 PM EDT.

* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR CARBONDALE...OR ABOUT 2 MILES NORTHWEST
  OF TRESSLARVILLE...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE ARIEL AROUND 800 PM EDT.
  ARLINGTON AND NARROWSBURG AROUND 805 PM EDT.
  LAKEVILLE AROUND 810 PM EDT.
  LEDGERDALE AND STERLING AROUND 815 PM EDT.
  GREENTOWN AND ANGELS AROUND 820 PM EDT.
  NEWFOUNDLAND AND BLOOMING GROVE AROUND 825 PM EDT.
  PANTHER AND LA ANNA AROUND 830 PM EDT.
  LORDS VALLEY AROUND 835 PM EDT.
  PECKS POND AND TWIN LAKES AROUND 840 PM EDT.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. STAY 
INDOORS AWAY FROM WINDOWS.

$$

LABOUNTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:45 PM EDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 2:45 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EDT MON JUN 11 2001

CONVECTIVE LINE MOVING THROUGH THE WRN ZONES ATTM. MODELS HAVE BEEN DOING WELL
WITH THE SITUATION SO FAR AND BELIEVE THE ADVERTISED SOLUTION WILL PAN OUT.
BELIEVE THE BGM CWA WILL BE THE INITIATION POINT FOR LATER SVR WX THIS EVENING.
THE STORMS WILL CONTINUE TO BUILD AS THEY MOVE EWD WITH THE BEST CHANCE OF SVR
TO THE E/SE OF THE BGM CWA AWAY FROM ADVANCING CAP. HOWEVER PULSING STORMS MAY
POSE PROBLEMS IN THE BGM AREA MAINLY EAST OF I81. WILL INCLUDE 30 POPS FOR
EVENING CONVECTION WEST AND NORTH BUT COVERAGE SEEMS TO DICTATE LIKELY EAST AND
SOUTH. CLEARING LATER TONIGHT BEHIND THE CONVECTION WILL ALLOW AREAS OF DENSE
FOG TO DEVELOP.

MODELS ARE TRENDING COOLER FOR TOMORROW BUT TEMPS SHOULD STILL GET INTO THE
LOWER 80S WITH DEW POINTS CLIMBING INTO THE 60S. LOW LEVEL MOISTURE WILL BE
LACKING TOMORROW BUT BY LATE TUESDAY BUFKIT SHOWS THE LOW LEVELS WILL BECOME
SUPERADIABATIC AND CAPPING INVERSION WILL BE GONE. A WEAK SHORT WAVE WILL ALSO
BE MOVING THROUGH SO BELIEVE IT BEST TO KEEP LOW CHC POPS IN FOR TOMORROW.

THERE IS SOME Q-CONV AND UVV ADVANCING FROM THE WEST TUESDAY NIGHT ALONG WITH
AN APPROACHING SUBTLE SHORT WAVE AND AN INCREASE IN LOW LEVEL MOISTURE. WILL
OPT TO INTRODUCE SOME LOW POPS TOWARD DAYBREAK FOR THE WRN/NRN ZONES TO COVER
THIS. MODEL CAPE VALUES ON WEDNESDAY ARE PROGGED TO BE IN THE 1000-1500J/KG
RANGE AS THE AREA WILL BE WELL INTO THE SOUP WITH DEW POINTS IN THE MIDDLE 60S.
BELIEVE THE AFOREMENTIONED SHORT WAVE THAT WILL SLOWLY MOVE THROUGH THE AREA ON
WEDNESDAY WILL PROVIDE ENOUGH OF A TRIGGER TO ACT ON THE AVAILABLE INSTABILITY
TO INITIATE CONVECTION. WILL GO WITH CHC POPS AND MAINLY AFTERNOON TERMINOLOGY.

MOS TEMPS SEEM REASONABLE SO WILL STAY CLOSE.

WORK ZONES OUT.

.BGM...NONE.

SPORER

In the hours before

Special weather statement, Jun 11, 5:37 PM EDT, 2 hours 18 minutes before
PAZ044-040-048-NYZ062-120300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
537 PM EDT MON JUN 11 2001

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 1100 PM EDT FOR THE FOLLOWING COUNTIES:

LACKAWANNA PA...
WAYNE PA...
PIKE PA...
SULLIVAN NY...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONALk WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM
EDT.

WALDSTREICHER
Local storm report, Jun 11, 6:02 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
602 PM EDT MON JUN 11 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    PITCHER                   NY   WIND DAMAGE
06/11/01   CHENANGO                       TREES DOWN. REPORTED BY
                                          MEDIA

0501 PM    3 N TIOGA CENTER          NY   WIND DAMAGE
06/11/01   TIOGA                          TREES AND WIRES DOWN ON
                                          KINGS CROSS ROAD IN TIOGA
                                          TOWNSHIP. REPORTED BY
                                          EMERGENCY MANAGEMENT

0505 PM    APALACHIN                 NY   WIND DAMAGE
06/11/01   TIOGA                          TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT

0500 PM    APALACHIN                 NY   .75 INCH HAIL
06/11/01   TIOGA                          REPORTED BY
STORM SPOTTER

0445 PM    GILFORD                   NY   WIND DAMAGE
06/11/01   CHENANGO                       TREES AND WIRES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT

0455 PM    OXFORD                    NY   WIND DAMAGE
06/11/01   CHENANGO                       TREES DOWN ON HOBIN AND
                                          INGRAM ROADS. REPORTED BY
                                          EMERGENCY MANAGEMENT

0505 PM    MT UPTON                  NY   WIND DAMAGE
06/11/01   CHENANGO                       TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT

0515 PM    VESTAL CENTER             NY   .75 INCH HAIL
06/11/01   BROOME                         DIME SIZE HAIL COVERING
                                          THE GROUND. REPORTED BY
                                          STORM SPOTTER

0520 PM    BAINBRIDGE                NY   WIND DAMAGE
06/11/01   CHENANGO                       TREES AND WIRES DOWN ON
                                          STATE ROUTE 8. REPORTED BY
                                          EMERGENCY MANAGEMENT
Local storm report, Jun 11, 6:43 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
643 PM EDT MON JUN 11 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    VESTAL                    NY   WIND DAMAGE
06/11/01   BROOME                         SEVERAL REPORTS OF TREES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT

0530 PM    SILVER LAKE               PA   .75 INCH HAIL
06/11/01   SUSQUEHANNA                    REPORTED BY
                                          STORM SPOTTER

0505 PM    RICHFIELD                 NY   WIND DAMAGE
06/11/01   OTSEGO                         TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT

0530 PM    SYDNEY                    NY   WIND DAMAGE
06/11/01   DELAWARE                       TREES AND WIRES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT
Local storm report, Jun 11, 7:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
742 PM EDT MON JUN 11 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    OXFORD                    NY   WIND DAMAGE
06/11/01   CHENANGO                       TREES DOWN HOBIN... INGRAM
                                          AND WILCOX ROADS. REPORTED
                                          BY EMERGENCY MANAGEMENT.
                                          TIME CORRECTED

0455 PM    GILFORD                   NY   WIND DAMAGE
06/11/01   CHENANGO                       TREES AND WIRES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT. TIME CORRECTED

0445 PM    BRISBEN                   NY   WIND DAMAGE
06/11/01   CHENANGO                       TREES AND WIRES DOWN ON
                                          WILLIAMS ROAD. REPORTED BY
                                          EMERGENCY MANAGEMENT

0440 PM    SMITHVILLE CENTER         NY   WIND DAMAGE
06/11/01   CHENANGO                       TREES AND WIRES DOWN ROUTE
                                          220. REPORTED BY EMERGENCY
                                          MANAGEMENT

0510 PM    TIOGA TERRACE             NY   WIND DAMAGE
06/11/01   TIOGA                          SEVERAL LARGE TREES DOWN.
                                          REPORTED BY PUBLIC.

0645 PM    HARFORD                   PA   WIND DAMAGE
06/11/01   SUSQUEHANNA                    TREES DOWN. ALOS HAIL OF
                                          UNKNOWN SIZE. REPORTED BY
                                          EMERGENCY MANAGEMENT

0700 PM    CLIFFORD                  PA   WIND DAMAGE
06/11/01   SUSQUEHANNA                    NUMEROUS TREES AND WIRES
                                          DOWN. ALSO MARBLE SIZE HuAIL
                                          DEEP ENOUGH TO SHOVEL.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:39 PM EDTSevere Thunderstorm WarningBGMSusquehanna66 min
Jun 11, 6:01 PM EDTSevere Thunderstorm WarningBGMSusquehanna59 min
Jun 11, 6:25 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.